MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE ADVANCE FLEXTIP; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE ADVANCE FLEXTIP; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number VPR-GW-FLEX14
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during procedure to treat 99% stenosed, heavily calcified, mildly tortuous popliteal superficial femoral artery (sfa) with 7fr sheath right groin access, a 1.5 solid diamondback peripheral orbital atherectomy device (oad) was used with viperwire guidewire.It was noted that there was no wire bias and the vessel was not primarily wired with viperwire guidewire and was exchanged.During removal of the catheter, the guidewire spring tip broke off as it was stuck on calcium.About 3 cm in length of the guidewire spring tip was snared.A non-abbott balloon was used to successfully complete the procedure.The patient was stable.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual inspection, dimensional analysis and detailed analysis were performed on the returned device.The reported guide wire fracture was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported guide wire fracture appears to be related to user error.Analysis found evidence that the driveshaft was spinning too close to the spring tip (fracture was 6cm from the distal end and shows fatigue).The peripheral oas instruction for use (ifu), warns: ¿never advance the orbiting crown to the point of contact with the guide wire spring tip or other distal device.The maximum travel of the crown advancer knob¿and therefore the shaft tip¿is 15 cm.Moving the crown advancer knob forward moves the shaft tip an equal distance toward the guide wire spring tip.When moving the crown advancer knob, make sure there is sufficient distance between the guide wire spring tip (or other distal device) and the distal end of the shaft (10 cm minimum).If the distance between the shaft tip and the guide wire spring tip (or other distal device) is insufficient, the shaft tip may damage the guide wire spring tip (or other distal device) and result in device or component dislodgement.Distal detachment and embolization may result.¿ based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated fields: g3, g6, h2, h3, h6 (component code, type of investigation, investigation findings, investigation conclusions) and h11.
 
Event or Problem Description
It was reported that during procedure to treat 99% stenosed, heavily calcified, mildly tortuous popliteal superficial femoral artery (sfa) with 7fr sheath right groin access, a 1.5 solid diamondback peripheral orbital atherectomy device (oad) was used with viperwire guidewire.It was noted that there was no wire bias and the vessel was not primarily wired with viperwire guidewire, it was exchanged.During removal of the catheter, the guidewire tip broke off as it was stuck on calcium.The radio opaque tip of the wire about 3 cm in length was snared.A non-abbott balloon was used to successfully complete the procedure.The patient was stable.

Brand Name
VIPERWIRE ADVANCE FLEXTIP
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3008814558
14740 kirby dr
houston TX 77047
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key23485699
Report Number3004742232-2025-00334
Device Sequence Number18699103
Product Code MCW
UDI-Device Identifier10852528005718
UDI-Public(01)10852528005718(17)270430(10)571097-1
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K180416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVPR-GW-FLEX14
Device Catalogue Number7-10041-03
Device Lot Number571097-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale